Alert archive / South Carolina / Flash Flood Warnings in 2015
Flash Flood Warning 12, NWS Charleston, SC
NWS Charleston, SC issued this flash flood warning at Aug 31, 2015, 8:59 AM EDT for Berkeley County, Charleston County, South Carolina. It was in force for 61 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 31, 2015, 8:59 AM EDT (12:59 UTC)
- Expired
- Aug 31, 2015, 10:00 AM EDT
- In force
- 61 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Flood severity
- None
Counties Berkeley County, SC, Charleston County, SC
The radar
The Charleston,SC radar (KCLX), 107 km from the middle of the area, began a volume at 13:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 31, 9:04 AM EDT | FLASH FLOOD | Hanahan, SC | WARNING POINT REPORTED ROAD CLOSED ON RIVERS AVENUE BETWEEN EAGLE DRIVE AND MIDLAND PARK ROAD. |
| Aug 31, 9:06 AM EDT | FLASH FLOOD | 1 Nnw Charleston, SC | CHARLESTON POLICE DEPARTMENT REPORTED ROAD CLOSURE AT THE INTERSECTION OF KING STREET AND HUGER STREET DUE TO FLOODING. |
| Aug 31, 9:35 AM EDT | FLASH FLOOD | 1 S Hanahan, SC | NWS EMPLOYEE REPORTED WATER ENTERING BUSINESSES AT THE INTERSECTION OF BENDERSON DRIVE AND RIVERS AVENUE. WATER DEPTH ESTIMATED AROUND 2 AND A HALF FEET. |
| Aug 31, 9:45 AM EDT | HEAVY RAIN 3.86 | 1 Nne Boone Hall Planta, SC | RAIN BEGAN AT 4 AM. |
| Aug 31, 9:50 AM EDT | FLASH FLOOD | Shadowmoss, SC | CHARLESTON COUNTY SWIFTWATER RESCUE TEAM DEPLOYING TO SHADOWMOSS TO EVACUATE RESIDENCE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 1.0 hours before the alert went out and 308 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1111 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 476 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
034
WGUS52 KCHS 311259
FFWCHS
SCC015-019-311400-
/O.NEW.KCHS.FF.W.0012.150831T1259Z-150831T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
859 AM EDT MON AUG 31 2015
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* FLASH FLOOD WARNING FOR PORTIONS OF...
CHARLESTON COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
BERKELEY COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
* UNTIL 1000 AM EDT
* AT 856 AM EDT...CHARLESTON COUNTY DISPATCH REPORTED SEVERAL ROAD
CLOSURES AND WATER ENTERING HOMES IN PARTS OF NORTH CHARLESTON.
RADAR ESTIMATES OVER 6 INCHES OF RAIN HAS FALLEN IN SOME
LOCATIONS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CHARLESTON...NORTH CHARLESTON...MOUNT PLEASANT...GOOSE CREEK...
HANAHAN...DOWNTOWN CHARLESTON...NAVAL WEAPONS STATION CHARLESTON
AND MAGNOLIA GARDENS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3281 7972 3276 7984 3279 7988 3279 7991
3281 7992 3280 7993 3276 7992 3273 7987
3268 7989 3261 8003 3288 8016 3289 8010
3293 8008 3297 8013 3309 7980 3285 7969
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Aug 31, 7:46 AM EDT, 1 hour 13 minutes earlier.
Area forecast discussion, Aug 31, 7:46 AM EDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
746 AM EDT MON AUG 31 2015
.SYNOPSIS...
A STRONG UPPER LEVEL DISTURBANCE ACROSS GEORGIA WILL MOVE NORTH
AND WEAKEN TONIGHT. ON THE PERIPHERY OF ATLANTIC HIGH PRESSURE...A
WEAK TROUGH OF LOW PRESSURE WILL MEANDER OVER THE SOUTHEAST MOST
OF THIS WEEK. LATE THIS WEEK INTO NEXT WEEKEND...LOW PRESSURE WILL
DEVELOP OVER THE ATLANTIC WHILE WEAK INLAND HIGH PRESSURE EXPANDS
SOUTH AND EAST INTO THE REGION.
&&
.NEAR TERM /THROUGH TONIGHT/...
THE DEEP MOISTURE CONVERGENCE CHANNEL IS PEGGED FROM EDISTO
ISLAND TO WEST ASHLEY TO NORTH CHARLESTON. RADAR ESTIMATES OVER
7.5 INCHES OF RAIN HAS FALLEN FROM THE MERGE AREA OF NORTH
CHARLESTON TO SHADOWMOSS. HEAVY RAIN COULD LAST ANOTHER 1-2 HOURS
AND FLOODING IS BECOMING SIGNIFICANT. FOG HAS DEVELOPED BACK INTO
THE STABLE AIR ACROSS THE SAVANNAH RIVER INTO GEORGIA.
WITH THE ONGOING PULSE OF EXPANDING RAINFALL AND TRAINING ALONG THE
I-95 CORRIDOR WE EXPECT THE EVENT TO PEAK LATER THIS MORNING AND
WITH ONGOING FLOOD ADVISORIES/WARNINGS. FLOODING WILL CONTINUE
AT LEST MID MORNING.
FAR INLAND AREAS LIKELY TO REMAIN DRY WITH SOME PATCHY/AREAS OF FOG
AS DRIER AIR AND SUBSIDENCE ADVECTS FROM THE SW IN THE WAKE OF THE
EJECTING UPPER LOW.
WIDESPREAD RAINS AND FEW TSTMS ALONG AND EAST OF I-95 ARE EXPECTED
TO SHIFT NE AND OFFSHORE LATE MORNING AND CERTAINLY BY THIS
AFTERNOON. LOCALIZED FLASH FLOODING IS POSSIBLE GIVEN THE ONGOING
SITUATION PRE-DAWN. IF RAINS ARE STILL ONGOING AROUND HIGH TIDE
AT MID MORNING...THEN COASTAL COUNTIES ARE IN RISK FOR EXACERBATED
FLOODING AS ASTRONOMICAL TIDE CYCLES ARE ALREADY HIGH AND COASTAL
FLOODING WITHOUT ANY RAINS IS EXPECTED. IN DOWNTOWN CHARLESTON...
THERE IS A SIGNIFICANT CONCERN THAT TO NEED TO WATCHING HOUR BY
HOUR NEARING HIGH TIDE. DOWNTOWN SAVANNAH...THE CONCERN BY HIGH
TIDE APPEARS LESS GIVEN LATEST TIMING PROGS FROM VARIOUS HIGH
RESOLUTION MODEL OUTPUTS.
SINCE I-95 CORRIDOR SEPARATES CATEGORICAL FROM MUCH LESSES CHANCES
TO THE WEST THIS MORNING...WE SLOWLY DIMINISH POPS AS A LOW PRES
WAVE LIFTS UP THE COAST. THE ENVIRONMENT AFTER THE LOW WILL BE
FAIRLY BENIGN FOR A LOT ADDITIONAL CONVECTIVE DEVELOPMENT ACROSS
SE GEORGIA AS SOME AFTERNOON CLEARING OCCURS. WE BUMPED HIGH
TEMPS UP MANY AREAS THIS AFTERNOON AS SOME SUNSHINE BREAK OUT.
TONIGHT...A MUCH QUIETER NIGHT IS EXPECTED WITH PARTLY CLOUDY
SKIES FOR MOST AREAS. AN EXCEPTION COULD BE ACROSS SE GEORGIA
AS SCATTERED SHOWERS REDEVELOP AS DEEP MOISTURE INCREASES
AND A MID LEVEL VORT AXIS POKES NORTH FROM FLORIDA.
&&
.SHORT TERM /TUESDAY THROUGH THURSDAY/...
TUESDAY THROUGH THURSDAY...AN UPPER RIDGE WILL BUILD OVER THE REGION
FROM THE SOUTHEAST. HOWEVER...VORTICITY/ASSOCIATED ENHANCED MOISTURE
TRAPPED WITHIN THE RIDGE WILL DRIFT OVER THE SOUTHEAST AND WILL
CONTRIBUTE TO SCATTERED SHOWERS/THUNDERSTORMS ESPECIALLY MIDDAY INTO
THE EVENING. PER 850-500 MB MOISTURE PROGS...HIGHEST PM POP ARE
FOCUSED ACROSS SOUTHERN COUNTIES...BUT THE NORTH/SOUTH POPS GRADIENT
REMAINS SUBTLE. ALSO...GUIDANCE DIFFERS REGARDING THE
TRACK/ORIENTATION OF VORTICITY...IN PART PROVIDED BY THE REMNANTS OF
ERIKA...AND THIS WILL IMPACT DAY TO DAY POP TRENDS. FOR
NOW...SLIGHTLY GREATER AFTERNOON/EVENING POPS ARE IN PLACE FOR
WEDNESDAY...AS HIGH AS 40-50 PERCENT...AS COMPARED WITH TUESDAY AND
THURSDAY. DESPITE THE PREVALENCE OF CLOUDS...DAYTIME HIGHS SHOULD
RECOVER INTO THE UPPER 80S/LOWER 90S EACH DAY.
EACH NIGHT...POPS SHOULD DIMINISH OVER LAND/AWAY FROM THE IMMEDIATE
COAST PER TYPICAL DIURNAL TRENDS...WHILE POPS COULD INCREASE OVER
COASTAL WATERS EACH NIGHT. LOW TEMPERATURES IN THE 70S WILL REMAIN
COMMON EACH NIGHT.
&&
.LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/...
A LONGWAVE UPPER TROUGH IS PROGGED TO ADVANCE INTO THE REGION FROM
THE WEST LATE THIS WEEK. THEN...THIS FEATURE COULD BECOME CUT-OFF
OVER THE SOUTHEAST AS A BLOCKING PATTERN DEVELOPS NEXT WEEKEND
THROUGH EARLY NEXT WEEK. MEANWHILE...HIGH PRESSURE WILL GRADUALLY
BUILD INTO THE REGION FROM THE NORTH...PRODUCING A PERSISTENT/LONG
FETCH ONSHORE FLOW. BY LATE WEEKEND/EARLY NEXT WEEK...A COASTAL
TROUGH COULD DEVELOP. THIS PATTERN SHOULD SUPPORT UNSETTLED
CONDITIONS...JUSTIFYING AT LEAST CHANCE POPS DURING THE DAY AND
PERSISTENT NIGHTTIME POPS ESPECIALLY NEAR THE COAST AND ACROSS
ADJACENT COASTAL WATERS...AS WELL SLIGHTLY COOLER HIGH TEMPERATURES
IN THE MID TO UPPER 80S.
&&
.AVIATION /12Z MONDAY THROUGH FRIDAY/...
KCHS...IFR VSBYS IN TORRENTIAL RAIN UNTIL MID MORNING. IFR/MFVR
CIGS MAY FOLLOW FOR A SHORT PERIOD. BECOMING VFR THIS AFTERNOON
WITH ONLY SMALL CHANCES FOR MVFR CIGS LATE TONIGHT.
KSAV...LIFR CONDITIONS IN FOG AND STRATUS...IMPROVING CONDITIONS
AFTER MID MORNING. VFR CONDITIONS LIKELY THIS AFTERNOON AND
EVENING. THERE COULD BE SOME MVFR CIGS LATE TONIGHT AS DEEP
MOISTURE INCREASES ONCE AGAIN.
EXTENDED AVIATION OUTLOOK THROUGH FRIDAY...MAINLY VFR. BRIEF FLIGHT
RESTRICTIONS COULD OCCUR MAINLY WITHIN SHOWERS/THUNDERSTORMS.
&&
.MARINE...
WE HAVE ISSUED A SMALL CRAFT ADVISORY FOR THE CHARLESTON COUNTY
WATERS TODAY...MAINLY FOR SEAS TOUCHING NEAR 6 FT CLOSER TO 15-20
NM OFFSHORE. A SMALL CRAFT ADVISORY FOR THE OUTER GEORGIA WATERS
ALSO CONTINUES TODAY.
A WEAK WAVE OF LOW PRES WILL MOVE UP ALONG THE I-95 CORRIDOR TODAY
AND THIS SHOULD ALLOW ONSHORE FLOW TO BECOME S OR SW AND SPEEDS
WILL ALSO DIMINISH LATER TODAY. ELEVATED SEAS WILL DIMINISH
TONIGHT AS THE FLOW BECOMES SOMEWHAT VARIABLE FROM NORTH TO SOUTH.
SHOWERS AND TSTMS WILL LOWER VSBYS BELOW 3 NM AT TIMES THROUGH
AT LEAST MIDDAY.
TUESDAY THROUGH SATURDAY. A WEAK PRESSURE PATTERN WILL TRANSLATE TO
WINDS/SEAS BELOW SMALL CRAFT ADVISORY THRESHOLDS THROUGH THIS
PERIOD. WINDS WILL REMAIN DOMINATED BY THE SEA BREEZE EACH
AFTERNOON/EVENING AND BY THE LAND BREEZE EACH OVERNIGHT/EARLY
MORNING...MAINLY LESS THAN 15 KT THROUGH THE PERIOD. SEAS WILL OF
2-4 FT TUESDAY WILL SUBSIDE TO 1-3 FT WEDNESDAY THROUGH LATE WEEK.
CONDITIONS COULD BEGIN TO DETERIORATE AS HIGH PRESSURE BUILDS FROM
THE NORTH NEXT WEEKEND.
RIP CURRENTS... AN ELEVATED RISK FOR RIP CURRENTS COULD PERSIST
TUESDAY. AN ELEVATED RISK FOR RIP CURRENTS COULD DEVELOP AGAIN NEXT
WEEKEND.
&&
.TIDES/COASTAL FLOODING...
WE HAVE ISSUED A COASTAL FLOOD ADVISORY ALONG THE SOUTH CAROLINA
COAST EARLY THIS MORNING AS ONSHORE FLOW STILL GOING STRONG AND
EXPECTATIONS OF A HIGH TIDE JUST ABOVE 7 FT MLLW AT DOWNTOWN
CHARLESTON. A GREATER CONCERN WILL BE WHETHER HEAVY RAINS ARE
STILL ONGOING AROUND 9 OR 10 AM THIS MORNING. IF HEAVY RAIN
FALLS IN DOWNTOWN CHARLESTON AND/OR DOWNTOWN SAVANNAH AROUND THE
TIME OF HIGH TIDE...MORE SIGNIFICANT FLOODING IS POSSIBLE.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...COASTAL FLOOD ADVISORY UNTIL NOON EDT TODAY FOR SCZ048>051.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR AMZ350.
SMALL CRAFT ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR AMZ374.
&&
SYNOPSIS...
NEAR TERM...
SHORT TERM...SPR
LONG TERM...SPR
AVIATION...
MARINE...SPR
TIDES/COASTAL FLOODING...Hazardous weather outlook, Aug 31, 5:36 AM EDT, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 536 AM EDT MON AUG 31 2015 GAZ117-139-141-010945- COASTAL BRYAN-COASTAL LIBERTY-COASTAL MCINTOSH- 536 AM EDT MON AUG 31 2015 ...MODERATE RISK FOR RIP CURRENTS IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK FOR RIP CURRENTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. RIP CURRENTS...AN ELEVATED RISK FOR RIP CURRENTS WILL PERSIST ON AREA BEACHES THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ330-350-352-354-374-010945- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 536 AM EDT MON AUG 31 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042-047-010945- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- ALLENDALE-HAMPTON-INLAND JASPER- 536 AM EDT MON AUG 31 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. SCZ048>051-010945- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 536 AM EDT MON AUG 31 2015 ...MODERATE RISK FOR RIP CURRENTS IN EFFECT THROUGH THIS EVENING... ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL NOON EDT TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK FOR RIP CURRENTS. COASTAL FLOOD ADVISORY. LOCALLY EXCESSIVE RAINFALL...WIDESPREAD HEAVY RAINFALL THROUGH LATE MORNING WILL PRODUCE AREAS OF MINOR TEMPORARY FLOODING WITH PONDING OF WATER ON ROADWAYS AND LOW LYING AREAS. LOCALLY EXCESSIVE RAINFALL IS LIKELY...ESPECIALLY IF RAINS PERSIST THROUGH LATE MORNING ALONG COASTAL COUNTIES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. RIP CURRENTS...AN ELEVATED RISK FOR RIP CURRENTS WILL PERSIST ON AREA BEACHES THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. SCZ043>045-052-010945- INLAND COLLETON-DORCHESTER-INLAND BERKELEY-TIDAL BERKELEY- 536 AM EDT MON AUG 31 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. LOCALLY EXCESSIVE RAINFALL...WIDESPREAD HEAVY RAINFALL THROUGH LATE MORNING WILL PRODUCE AREAS OF MINOR TEMPORARY FLOODING WITH PONDING OF WATER ON ROADWAYS AND LOW LYING AREAS. LOCALLY EXCESSIVE RAINFALL AND FLASH FLOODING IS POSSIBLE THROUGH LATE MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. GAZ119-010945- COASTAL CHATHAM- 536 AM EDT MON AUG 31 2015 ...MODERATE RISK FOR RIP CURRENTS IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK FOR RIP CURRENTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. RIP CURRENTS...AN ELEVATED RISK FOR RIP CURRENTS WILL PERSIST ON AREA BEACHES THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Aug 31, 6:54 AM EDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
654 AM EDT MON AUG 31 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 AM FLASH FLOOD 1 E SUN CITY 32.29N 80.94W
08/31/2015 BEAUFORT SC DEPT OF HIGHWAYS
HIGHWAY PATROL REPORTED ROAD CLOSED DUE TO FLOODING AT
THE INTERSECTION OF OKATIE HIGHWAY AND FORDING ISLAND
ROAD.
&&
EVENT NUMBER CHS1500954
TIMTELocal storm report, Aug 31, 7:20 AM EDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
720 AM EDT MON AUG 31 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0716 AM FLASH FLOOD 1 SE GOOSE CREEK 32.97N 80.02W
08/31/2015 BERKELEY SC AMATEUR RADIO
HAM RADIO OPERATOR REPORTED A CAR SUBMERGED IN WATER IS
FLOATING AT THE INTERSECTION OF CRYSTAL SPRINGS DRIVE
AND TARPON STREET.
&&
EVENT NUMBER CHS1500955
TIMTELocal storm report, Aug 31, 7:38 AM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
738 AM EDT MON AUG 31 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 AM MARINE TSTM WIND 4 ESE CHARLESTON 32.75N 79.87W
08/31/2015 M44 MPH AMZ330 SC MESONET
&&
EVENT NUMBER CHS1500956
SPRLocal storm report, Aug 31, 7:44 AM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
744 AM EDT MON AUG 31 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0743 AM FLASH FLOOD SHADOWMOSS 32.86N 80.07W
08/31/2015 CHARLESTON SC LAW ENFORCEMENT
CHARLESTON POLICE DEPARTMENT REPORTED ROAD CLOSURE DUE
TO FLOODING AT THE INTERSECTION OF HIGHWAY 61 AND
MUIRFIELD PARKWAY
&&
EVENT NUMBER CHS1500957
TIMTELocal storm report, Aug 31, 7:46 AM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
746 AM EDT MON AUG 31 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0741 AM FLASH FLOOD NORTH CHARLESTON 32.85N 79.97W
08/31/2015 CHARLESTON SC BROADCAST MEDIA
BROADCAST MEDIA REPORTED CHARLESTON COUNTY RESCUE
DISPATCHED TO WATER RESCUE IN NORTH CHARLESTON.
&&
EVENT NUMBER CHS1500958
TIMTELocal storm report, Aug 31, 8:42 AM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
842 AM EDT MON AUG 31 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0826 AM FLASH FLOOD 2 S I-26/I-526 INTERCHA 32.85N 80.02W
08/31/2015 CHARLESTON SC BROADCAST MEDIA
PART OF AN EMBANKMENT COLLAPSED NEAR THE INTERSECTION
OF INTERSTATE 526 AND DORCHESTER ROAD.
&&
EVENT NUMBER CHS1500959
TIMTEThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 12:10 AM EDT | Special Weather Statement | CHS | Colleton | 20 min |
| Aug 31, 12:35 AM EDT | Special Weather Statement | CHS | Colleton | 25 min |
| Aug 31, 1:03 AM EDT | Special Weather Statement | CHS | Colleton | 27 min |
| Aug 31, 2:12 AM EDT | Tornado Warning | CHS | Dorchester | 33 min |
| Aug 31, 2:47 AM EDT | Special Weather Statement | CHS | Dorchester | 28 min |
| Aug 31, 2:52 AM EDT | Areal Flood Advisory | CHS | Berkeley, Colleton, Dorchester | 83 min |
| Aug 31, 3:38 AM EDT | Areal Flood Advisory | CHS | Beaufort, Jasper | 97 min |
| Aug 31, 4:05 AM EDT | Coastal Flood Advisory | CHS | 7 hr | |
| Aug 31, 4:47 AM EDT | Flash Flood Warning | CHS | Beaufort, Jasper | 3 hr |
| Aug 31, 5:23 AM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston, Dorchester | 82 min |
| Aug 31, 5:56 AM EDT | Flash Flood Warning | CHS | Berkeley, Charleston, Dorchester | 3 hr |
| Aug 31, 6:02 AM EDT | Special Marine Warning | CHS | 58 min | |
| Aug 31, 6:56 AM EDT | Special Marine Warning | CHS | 64 min | |
| Aug 31, 7:34 AM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston | 86 min |
| Aug 31, 10:04 AM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston | 86 min |
Nearby
Flash Flood Warnings in South Carolina, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.